MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Rupture (2208)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient identifier: (b)(6).Procode: krd/hcg.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01131, 3008114965-2019-01133 and 2954740-2019-00546.The device will not be returned for analysis as it remains implanted.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.
 
Event or Problem Description
As reported by the (b)(6) study, a (b)(6)-year old female (patient (b)(6)), with a history of headaches, controlled hypertension, chronic back pain, panic attacks, and breast cancer underwent coil embolization of a midline anterior communicating artery aneurysm on (b)(6) 2019 and experienced severe intraoperative aneurysm rupture.Heparin reversal was performed with the administration of protamine sulfate and platelets.It was last reported that the patient is recovering from the event.The primary investigator felt that the event was possibly related to the study device (s).On (b)(6) 2019, angiography revealed an unruptured aneurysm at the anterior communicating artery bifurcation.The aneurysm height was 6.6mm and dome was 6.3mm.The maximum aneurysm diameter was 6.6mm, neck size was 2.8mm and dome-to-neck ratio was 2.3mm.Coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xtrasoft, one 2.5mm x 3.5cm galaxy g3 xtrasoft, two 2.0mm x 2.0cm galaxy g3 xtrasoft, and seven competitor coils via an excelsior sl-10 (stryker) microcatheter.The patient suffered from an intraoperative aneurysm rupture, which was considered by the investigator was possibly related to the study device (s).The post-procedure modified raymond-roy classification score was class ii (residual neck); however, in the opinion of the investigator, the treatment of the target aneurysm was considered complete.No further information was reported in the case report form (crf).
 
Additional Manufacturer Narrative
(b)(4).Based on additional information received, section h6 (patient code has been updated with ¿hemorrhage, subarachnoid¿.Section b5: additional information received indicated that the patient presented with a history of chronic tobacco abuse and recent history of syncopal episodes.The patient underwent magnetic resonance imaging (mri) in early 2019 which showed an incidental, unruptured acom aneurysm so a cerebral angiogram was performed in june for treatment planning.The patient presented on (b)(6) 2019 for endovascular coil embolization of the acom aneurysm (possibly stent-assited).She had been on dual antiplatelet therapy for 7 days and also took it the day of the procedure.The acom bilobed aneurysm measured 5.67mm (height), 6.22mm (width), and 3.09mm (neck).Through the envoy guide catheter, an excelsior sl-10 (stryker) microcatheter was advanced over a synchro-2 soft (stryker) microwire into the left internal carotid artery.Under fluoroscopic guidance, the sl-10 microcatheter over the synchro microwire was advanced into the left a1 segment and subsequently advanced into the aneurysm.Through the sl-10 microcatheter, a 5mm x 10cm target 3d coil was advanced into the aneurysm.2000 units of heparin was administered.Intracranial view of the left ica in the ap and lateral projections demonstrate a stable coil frame in the aneurysm.There was contrast opacification through the coil interstices and the body of the aneurysm; there was no contrast extravasation.There were no coil loops herniating into the parent vessel.The coil was detached, and the pusher wire was removed.Through the sl-10 microcatheter, a 4mm x 10cm galaxy g3 xtrasoft coil was advanced into the aneurysm.Intracranial view of the left ica in the ap and lateral projections demonstrated a stable coil mass in the aneurysm.There was contrast opacification through the coil interstices and the body of the aneurysm; there was no contrast extravasation.There were no coil loops herniating into the parent vessel.The coil was detached, and the pusher wire was removed.A 3mm x 6cm target 360 nano (stryker) coil was advanced into the aneurysm via the sl-10 microcatheter.Intracranial view of the left ica in the ap and lateral projections demonstrate a stable coil frame in the aneurysm.There was contrast opacification through the coil interstices and the body of the aneurysm; there was no contrast extravasation.There were no coil loops herniating into the parent vessel.The coil was detached, and the pusher wire was removed.Through the same sl-10 microcatheter, a 2.5mm x 3.5cm galaxy g3 xtrasoft coil was advanced into the aneurysm.The coil was seen going forward outside the dome of the aneurysm.This raised concern for possible aneurysm rupture.The coil was left without being detached and angiogram run was performed to evaluate for contrast extravasation.Intracranial view of the left ica in the ap and lateral projections demonstrated contrast extravasation at the site of aneurysm suggestive of aneurysm rupture; it appeared to be originating from the inferior lobe of the aneurysm.The coils appeared stable inside the aneurysm and part of one of the coils was stable in the subarachnoid space adjacent to the aneurysm.There was contrast opacification between the coil interstices and the body of the aneurysm.There were no coil loops herniating into the parent vessel or prolapsing into the acom or anterior cerebral arteries (acas).Under fluoroscopic guidance, the remainder of the coil was advanced into the aneurysm.The coil was then detached, and the pusher wire was removed.10mg of protamine was given to reverse the effects of heparin.There was no change in the patient¿s vistal signs.50g of mannitol was also administered for presumed intracranial hypertension.Three target coils were then detached without incident.A 2mm x 2cm galaxy g3 xtrasoft was then advanced via the sl-10 microcatheter into the body of the aneurysm.There was no active contrast extravasation.The inferior lobe was partially secured, and the dome was fully secured.The coils appeared stable inside of the aneurysm and part of one of the coils was stable in the subarachnoid space adjacent to the dome of the aneurysm.There was some contrast opacification between the coil interstices and the body of the aneurysm.There were no coil loops herniating into the parent vessel or prolapsing into the acom or acas.The coil was detached, and the pusher wire was removed.Another 2mm x 2cm galaxy g3 xtrasoft was then deployed in the aneurysm.There was no more active contrast extravasation.The coils appeared stable inside of the aneurysm and part of one of the coils was stable in the subarachnoid space adjacent to the dome of the aneurysm.The dome was fully secured.There were no coil loops herniating into the parent vessel or prolapsing into the acom or acas.Two additional stryker coils were then detached without incident.At the end of the procedure, there was obliteration of the aneurysm dome and body with a small neck residual (modified raymond roy class ii occlusion).No contrast extravasation was noted.There was no significant stenosis or dissection observed.The patient was transported to the neurointesive care unit and was monitored closely.Neurosurgery was consulted and it was determined that the patient did not need any further intervention.Computed tomography (ct) scan showed improved diffuse extra-axial hemorrhage and intraventricular hemorrhage with persistent coil material seen in the region of the aca with adjacent intraparenchymal hemorrhage, not significant changed over the interval.There was no midline shift or hydrocephalus.The patient was discharged home on (b)(6)2019 with outpatient follow-up.Complaint conclusion updated: as reported by the sterling study, a 46-year old female (patient (b)(6)), with a history of headaches, controlled hypertension, chronic back pain, panic attacks, and breast cancer underwent coil embolization of a midline anterior communicating artery aneurysm on (b)(6) 2019 and experienced severe intraoperative aneurysm rupture.Heparin reversal was performed with the administration of protamine sulfate and platelets.It was last reported that the patient is recovering from the event.The primary investigator felt that the event was possibly related to the study device (s).On (b)(6) 2019, angiography revealed an unruptured aneurysm at the anterior communicating artery bifurcation.The aneurysm height was 6.6mm and dome was 6.3mm.The maximum aneurysm diameter was 6.6mm, neck size was 2.8mm and dome-to-neck ratio was 2.3mm.Coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xtrasoft, one 2.5mm x 3.5cm galaxy g3 xtrasoft, two 2.0mm x 2.0cm galaxy g3 xtrasoft, and seven competitor coils via an excelsior sl-10 (stryker) microcatheter.The patient suffered from an intraoperative aneurysm rupture, which was considered by the investigator was possibly related to the study device (s).The post-procedure modified raymond-roy classification score was class ii (residual neck); however, in the opinion of the investigator, the treatment of the target aneurysm was considered complete.No further information was reported in the case report form (crf).The operative notes and discharge summary reviewed on (b)(6) 2019 were reviewed.The 46-year-old female presented with a history of chronic tobacco abuse and recent history of syncopal episodes.The patient underwent magnetic resonance imaging (mri) in early 2019 which showed an incidental, unruptured acom aneurysm so a cerebral angiogram was performed in june for treatment planning.The patient presented on (b)(6) 2019 for endovascular coil embolization of the acom aneurysm (possibly stent-assited).She had been on dual antiplatelet therapy for 7 days and also took it the day of the procedure.The acom bilobed aneurysm measured 5.67mm (height), 6.22mm (width), and 3.09mm (neck).Through the envoy guide catheter, an excelsior sl-10 (stryker) microcatheter was advanced over a synchro-2 soft (stryker) microwire into the left internal carotid artery.Under fluoroscopic guidance, the sl-10 microcatheter over the synchro microwire was advanced into the left a1 segment and subsequently advanced into the aneurysm.Through the sl-10 microcatheter, a 5mm x 10cm target 3d coil was advanced into the aneurysm.2000 units of heparin was administered.Intracranial view of the left ica in the ap and lateral projections demonstrate a stable coil frame in the aneurysm.There was contrast opacification through the coil interstices and the body of the aneurysm; there was no contrast extravasation.There were no coil loops herniating into the parent vessel.The coil was detached, and the pusher wire was removed.Through the sl-10 microcatheter, a 4mm x 10cm galaxy g3 xtrasoft coil was advanced into the aneurysm.Intracranial view of the left ica in the ap and lateral projections demonstrated a stable coil mass in the aneurysm.There was contrast opacification through the coil interstices and the body of the aneurysm; there was no contrast extravasation.There were no coil loops herniating into the parent vessel.The coil was detached, and the pusher wire was removed.A 3mm x 6cm target 360 nano (stryker) coil was advanced into the aneurysm via the sl-10 microcatheter.Intracranial view of the left ica in the ap and lateral projections demonstrate a stable coil frame in the aneurysm.There was contrast opacification through the coil interstices and the body of the aneurysm; there was no contrast extravasation.There were no coil loops herniating into the parent vessel.The coil was detached, and the pusher wire was removed.Through the same sl-10 microcatheter, a 2.5mm x 3.5cm galaxy g3 xtrasoft coil was advanced into the aneurysm.The coil was seen going forward outside the dome of the aneurysm.This raised concern for possible aneurysm rupture.The coil was left without being detached and angiogram run was performed to evaluate for contrast extravasation.Intracranial view of the left ica in the ap and lateral projections demonstrated contrast extravasation at the site of aneurysm suggestive of aneurysm rupture; it appeared to be originating from the inferior lobe of the aneurysm.The coils appeared stable inside the aneurysm and part of one of the coils was stable in the subarachnoid space adjacent to the aneurysm.There was contrast opacification between the coil interstices and the body of the aneurysm.There were no coil loops herniating into the parent vessel or prolapsing into the acom or anterior cerebral arteries (acas).Under fluoroscopic guidance, the remainder of the coil was advanced into the aneurysm.The coil was then detached, and the pusher wire was removed.10mg of protamine was given to reverse the effects of heparin.There was no change in the patient¿s vistal signs.50g of mannitol was also administered for presumed intracranial hypertension.Three target coils were then detached without incident.A 2mm x 2cm galaxy g3 xtrasoft was then advanced via the sl-10 microcatheter into the body of the aneurysm.There was no active contrast extravasation.The inferior lobe was partially secured, and the dome was fully secured.The coils appeared stable inside of the aneurysm and part of one of the coils was stable in the subarachnoid space adjacent to the dome of the aneurysm.There was some contrast opacification between the coil interstices and the body of the aneurysm.There were no coil loops herniating into the parent vessel or prolapsing into the acom or acas.The coil was detached, and the pusher wire was removed.Another 2mm x 2cm galaxy g3 xtrasoft was then deployed in the aneurysm.There was no more active contrast extravasation.The coils appeared stable inside of the aneurysm and part of one of the coils was stable in the subarachnoid space adjacent to the dome of the aneurysm.The dome was fully secured.There were no coil loops herniating into the parent vessel or prolapsing into the acom or acas.Two additional stryker coils were then detached without incident.At the end of the procedure, there was obliteration of the aneurysm dome and body with a small neck residual (modified raymond roy class ii occlusion).No contrast extravasation was noted.There was no significant stenosis or dissection observed.The patient was transported to the neurointesive care unit and was monitored closely.Neurosurgery was consulted and it was determined that the patient did not need any further intervention.Computed tomography (ct) scan showed improved diffuse extra-axial hemorrhage and intraventricular hemorrhage with persistent coil material seen in the region of the aca with adjacent intraparenchymal hemorrhage, not significant changed over the interval.There was no midline shift or hydrocephalus.The patient was discharged home on (b)(6) 2019 with outpatient follow-up.The device will not be returned for analysis as it remains implanted.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.Aneurysm rupture with resulting subarachnoid hemorrhage (sah) is a known potential complication associated with coil embolization procedures and is listed in the ifu as such.Manipulation of devices in or near the intracranial aneurysm increases the risk of rupturing the fragile aneurysm wall.Based on the information available for review, the root cause of the event cannot be determined; however, clinical and procedural factors, including aneurysm/vessel characteristics and device manipulation, may have contributed with no indication of a device malfunction.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the event of aneurysm rupture was not expected by the investigator.Complaint conclusion: as reported by the sterling study, a 46-year old female (patient (b)(6)), with a history of headaches, controlled hypertension, chronic back pain, panic attacks, and breast cancer underwent coil embolization of a midline anterior communicating artery aneurysm on (b)(6) 2019 and experienced severe intraoperative aneurysm rupture.Heparin reversal was performed with the administration of protamine sulfate and platelets.It was last reported that the patient is recovering from the event.The primary investigator felt that the event was possibly related to the study device (s).On (b)(6) 2019, angiography revealed an unruptured aneurysm at the anterior communicating artery bifurcation.The aneurysm height was 6.6mm and dome was 6.3mm.The maximum aneurysm diameter was 6.6mm, neck size was 2.8mm and dome-to-neck ratio was 2.3mm.Coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xtrasoft, one 2.5mm x 3.5cm galaxy g3 xtrasoft, two 2.0mm x 2.0cm galaxy g3 xtrasoft, and seven competitor coils via an excelsior sl-10 (stryker) microcatheter.The patient suffered from an intraoperative aneurysm rupture, which was considered by the investigator was possibly related to the study device (s).The post-procedure modified raymond-roy classification score was class ii (residual neck); however, in the opinion of the investigator, the treatment of the target aneurysm was considered complete.No further information was reported in the case report form (crf).The device will not be returned for analysis as it remains implanted.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Aneurysm rupture is a known potential complication associated with coil embolization and is listed in the ifu as such.Manipulation of devices in or near the intracranial aneurysm increases the risk of rupturing the fragile aneurysm wall.Based on the minimal information available reported in the crf, the root cause of the event cannot be determined.Multiple attempts to obtain operational notes and discharge notes have been unsuccessful.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this medwatch report: h6 (health effect - impact code) and h10.Based on the modified information received from the sterling clinical database on 30-jul-2021, the imdrf health impact code was updated to change in therapeutic response (f01) and section b5: modified information received on 30-jul-2021 was reviewed.The outcome of the intraprocedural aneurysm rupture was changed from recovering/resolving to recovered/resolved with an end date of (b)(6) 2019.The information entered in electronic data capture (edc) was re-reviewed.The intraprocedural aneurysm rupture required prolongation of existing hospitalization with a discharge date of (b)(6)2019.Modified information received on 18-aug-2021 was reviewed.Regarding the intraprocedural aneurysm rupture: serious deterioration in the health of the subject as defined by one or more of the following: value was changed from "no" to ¿yes¿.The information entered in electronic data capture (edc) was re-reviewed.The patient was lost to follow-up, so she was discontinued from the study.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8888160
Report Number3008114965-2019-01132
Device Sequence Number13530869
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot NumberL13758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2019
Supplement Date Received by Manufacturer08/13/2019
09/16/2019
07/30/2021
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/03/2019
10/07/2019
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.025 TERUMO GUIDEWIRE.; ENVOY 6F, MPD 100CM.; EXCELSIOR SL10 MICROCATHETER.; SYNCHRO 2 SOFT MICROWIRE.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age46 YR
Patient Weight49